Aa
Aa
A
A
A
Close
541465 tn?1219427886

Does methadone make u gain weight

I have heard from many people that methadone makes you gain weight.  the doctor at the clininc and my psychiatrist and my primary care doctor all insit that it doesnt... they say it makes you crave sugar and most people gain the weight because they werent eating right before they started the program, and the done makes you crave sugar.  I need an answer from someone who is actually in the program.  I dont want to hear he said she saids... i need the truth.  I spent 600 dollars on a personal trainer last month and lost 15 pounds and 6% body fat... i dont want that to come back.  HELP
-Mara
144 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Methadone is awful to come off of. I have been off about 1 1/2 months and still have some problems. I did gain some weight, but only about 10 pounds, but it messes your whole system up. And from what I hear, it takes forever to get back to normal. My advise, don't take it. In the long run, it's not worth what it does to your body, and what you have to go through to get off it. Good luck.
Helpful - 0
Avatar universal
Hi Dee,

I have had exactly the same problems with my teeth and 15 weight gain. I was never an addict, I am on  meth for chrinic pain after a horrible disabiling car accident. I have been very very upset with my weight gain and could not understnad why. My eating habits and lifestyle has not changed one iota. I will talk to my dr about water retention help.
Your post helped me realize I am not the only one having these symptoms,
Thanx,
Miranda
Helpful - 0
Avatar universal
ACTUALLY YOU ALL ARE WRONG AND OBVIOUSLY DO NOT KNOW WHAT YOU ARE TALKING ABOUT,METH MAKES U CRAVE SUGARY FOODS.AND PEOPLE THAT ARE NOW CLEAN AND ON METHADONE ARE FINALLY EATING RIGHT AGAIN.ITS  EASY TO BLAME YOUR BAD FOOD CHOICES AND LAZINESS TOWARDS EXERCISING ON METHADONE,BUT IT SIMPLY IS NOT THE CULPRIT.I HAVE BEEN ON FOR OVER A YEAR AND HAVE STEADILY BEEN LOSING WEIGHT.I NOW WEIGH 119.GET YOUR FACTS STRAIGHT,GUYS,AND GET HEALTHY.DONT BLAME YOUR UNFIT BODIES ON METHADONE
Helpful - 0
541465 tn?1219427886
thanks yo.  i have been loosing weight, although i gained 5 pounds in the first month, i lost it in 2 weeks,.... and i was the one who posted the question.  All you guys knock the methadone, well, its totally helping me.  It has kept me from sticking needles in my body or sticking **** in my nose.  I take it as directed, i dont abuse it.  Sometimes, i take my prescribed klonopin and clonodine and sometimes when those urges to use happen, i just grab a promethiezine (phenergan) and that helps relax me for some reason (not quite sure how it works, but it does).  I am weening myself off the pines with the help of 2 doctors.  I've been on at least 2 mgs of klonopin and 0.2 mgs clonodine.  I have tried to cold turkey the benzo, but it sent me into a seizure...and if i don't take as much as i am prescribed, i have serious tremors that are terrible... believe you me.  The only problem i have had with the methadone is that it makes me sweat something terrible.  Every 2 minutes i am wiping my face off with a papEr towel.  THAT REALLY *****, but it also makes you **** less and its really hard for me to pee.  Im definetly not dehydrating myself or anything either.  I wonder if any of you guys know an herbal supplement that helps with the "going to the bathroom", please let me know.
I appreciate everyones comments, but i have to say, i dont have as bad a problem as some people in the program, but its help me stay clean this long.  I plan to be on it steadily until 5-6 months, then i will have my doctors and counseler SLOWLY ween me down.  Comment back peeps!!!
-Mara tha Blank Dank
Helpful - 0
Avatar universal
yes you will get fat and toothless, even after some time clean i still have weight issues because the methadone screwed up my metabolism, and i am not even going to mention the amount of money i have had to spend on dental work, and my teeeth still look like ****
Helpful - 0
Avatar universal
I am guess I am lucky. I have been on methadone, at the clinic, since april and I swear, I feel "stuffed" all the time. I cant eat. I have to make myself eat. which is fine, i had gained up to 155 lbs on oxys and have always been "small" as in 120 lbs. I am down to 140 now. LOVE THE METHADONE.  But I do know that it is going to be hard to come off of.  I hear alot of folks at the clinic talk about craving sugar, but I dont. And trust me, I have always loved my sweets, especially cake-like b day cake, wedding cake, cookies, choc, etc......and since I have been on meth, I dont want anything to eat. WOO HOOO
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.